Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 10, 2017, 10:31 AM CST for Nueces County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2017, 10:31 AM CST (16:31 UTC)
- Expired
- Mar 10, 2017, 12:30 PM CST
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 3 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 11:10 AM CST | FLASH FLOOD | Corpus Christi, TX | NUMEROUS REPORTS OF ROADS FLOODED AROUND THE DOWNTOWN CORPUS CHRISTI AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WGUS54 KCRP 101631
FFWCRP
TXC355-101830-
/O.NEW.KCRP.FF.W.0003.170310T1631Z-170310T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1031 AM CST FRI MAR 10 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
South central Nueces County in south central Texas...
* Until 1230 PM CST
* At 1030 AM CST, doppler radar indicated thunderstorms producing
heavy rain across the warned area. Emergency management officials
are reporting multiple road closures due to flash flooding across
roadways in portions Corpus Christi. An additional 1 to 2 inches
of rainfall will be possible.
* Some locations that will experience flooding include...
Corpus Christi, Robstown, Corpus Christi International Airport,
Corpus Christi Country Club, Christus Spohn Hospital South, Corpus
Christi North Beach, Bay Area Medical Center, Corpus Christi Del
Mar West Campus, Cole Park, Driscoll Childrens Hospital, Corpus
Christi Del Mar East Campus, Naval Air Station Cabaniss Field,
Texas A&M University Corpus Christi, Clarkwood, Downtown Corpus
Christi, Kings Crossing Golf Course, Petronila, Chapman Ranch and
Tuloso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2773 9770 2786 9755 2785 9753 2785 9750
2787 9755 2789 9751 2788 9749 2786 9748
2787 9747 2786 9746 2788 9746 2787 9744
2777 9727 2756 9740 2756 9743
$$
LK1 follow-up statement
171
WGUS74 KCRP 101718
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1118 AM CST FRI MAR 10 2017
TXC355-101830-
/O.CON.KCRP.FF.W.0003.000000T0000Z-170310T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
1118 AM CST FRI MAR 10 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR
SOUTH CENTRAL NUECES COUNTY...
At 1114 AM CST, emergency management reported heavy rain due to
thunderstorms over downtown Corpus Christi. 1 to 1.75 inches of rain
have fallen within the past few hours. Flash flooding is ongoing.
Some locations that will experience flooding include...
Corpus Christi, Robstown, Corpus Christi International Airport,
Corpus Christi Country Club, Christus Spohn Hospital South, Corpus
Christi North Beach, Bay Area Medical Center, Corpus Christi Del Mar
West Campus, Cole Park, Driscoll Childrens Hospital, Corpus Christi
Del Mar East Campus, Naval Air Station Cabaniss Field, Texas A&M
University Corpus Christi, Clarkwood, Downtown Corpus Christi, Kings
Crossing Golf Course, Petronila, Chapman Ranch and Tuloso.
Additional rainfall amounts of up to one half of an inch within
the next hour are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2773 9770 2786 9755 2785 9753 2785 9750
2787 9755 2789 9751 2788 9749 2786 9748
2787 9747 2786 9746 2788 9746 2787 9744
2777 9727 2756 9740 2756 9743
$$
WagnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 5:54 AM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 10, 5:54 AM CST, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 554 AM CST Fri Mar 10 2017 .DISCUSSION... Updated for the 12Z Aviation Discussion. && .AVIATION... CIGs/VSBYs fluctuating between IFR/MVFR/VFR this morning. Should transition to MVFR mid morning with a bit of heating, in addition to an increase in convection coverage. May see some lifting to VFR although BKN CIGs around 3500 FT will be possible. Increasing instability should also lead to isolated to scattered thunder activity through the day. Winds should generally be out of the east-southeast 10-15 KTs. With loss of heating, activity is expected to wane in the evening roughly after 03Z, with a later timing at LRD. CIGs will again lower overnight but fluctuate yet again between IFR/MVFR/VFR through the night. && .PREVIOUS DISCUSSION... /Issued 430 AM CST Fri Mar 10 2017/ SHORT TERM (Today through Saturday)... Persistent onshore flow at the surface and mid level shortwave moving east overhead today will create scattered to numerous showers and thunderstorms today as PWATs increase to 1.5 to 1.8 inches. Convergence and weak instability will lead to best chances across the south and across the coastal plains today. Rain chances trend lower heading into tonight as the main wave pushes east. Moisture will be slightly less for Saturday however high chance pops to even likely pops will redevelop as another shortwave begins to enter the region. Best chances again across the coastal plains shifting east through the afternoon. Did cool temperatures today with expected cloud coverage and rain cooled atmosphere, especially across the coastal plains into the mid/upper 70s. May not have cooled enough. Temperatures to remain in the 70s for Saturday, especially across eastern zones. LONG TERM (Saturday night through Friday)... Most of the energy from the upper system will be over the eastern areas early (or east of the area), then cold front comes down late Saturday night/early Sunday morning. Still enough moisture around and forcing with the front (along with any remnant upper level support) for at least a slight chance for showers and possible thunder. Some fog also ahead of the front overnight Saturday night/early Sunday morning, but will not mention fog after 12Z Sunday for now. Will have likely POPs over the eastern areas Saturday night and chance POPs west. Rain chances diminish behind the front Sunday morning, with just low chance POPs in the afternoon over the extreme southern portions of the CWA (kept a slight chance showers extreme southern areas and gulfmex). After that, it should be dry next few days and overall not too bad of weather for spring breakers (a few cool mornings early in the week). Upper ridge builds in Monday and amplifies Tuesday. Models start to diverge after that, with ECMWF taking longer to break up the ridge and keeping any weak upper support (s/w in NW flow) to the north while GFS is showing potential for some rain and upper support by Thursday. Not sure which solution will prevail, but enough moisture may be around by Thursday to mention at least a slight chance for daytime showers and thunderstorms (GFS showing good moisture increase). Thus, have rain back in the forecast Thursday and Friday, but just a low chance for now. Could have another front late Friday night. For temperatures, generally went with a cooler guidance for Saturday night and Sunday, then a blend of guidance Sunday night. Day 4 through Day 8 forecast was a blend of WPC guidance (both regular and bias-corrected) along with Superblend, which seemed reasonable given the 2 meter temperatures and return flow timing. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 65 76 63 67 / 80 50 60 60 30 Victoria 79 64 75 59 62 / 60 50 60 60 10 Laredo 80 65 80 62 68 / 60 50 40 50 20 Alice 78 65 78 61 66 / 80 50 60 50 30 Rockport 76 67 75 63 66 / 70 50 60 60 30 Cotulla 81 64 78 59 65 / 60 50 40 40 10 Kingsville 78 66 78 62 67 / 80 50 60 60 30 Navy Corpus 76 67 74 64 68 / 70 50 60 60 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Mar 10, 4:35 AM CST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 435 AM CST Fri Mar 10 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 435 AM CST Fri Mar 10 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Moderate Rip Current Risks Today along gulf facing beaches. Scattered thunderstorms at times. No severe weather is expected but isolated heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are expected at times Saturday through Sunday morning. No severe weather is expected at this time, but isolated heavy rainfall is possible. There is a moderate risk for rip currents on Saturday. Small Craft advisory conditions are expected over the gulf waters behind the front Sunday, continuing into part of Sunday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:45 AM CST | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 8 days |
| Mar 10, 9:36 AM CST | Flash Flood Warning | CRP | Nueces, San Patricio | 84 min |
| Mar 10, 1:43 PM CST | Special Weather Statement | CRP | Webb | 32 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.